Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


sustiva
Dec 29, 2002

Vivid dreams are a bit of a problem. Do they subside over time? would another sleeping aid like hydroxyzine hcl or even benedryl help? or should i discuss a script for xanax? or is all this too much stress on my liver? In general, sustiva seems to be a very good drug and i want to keep taking it. I just don't like it messing with my sleep.

Response from Dr. Frascino

Hi,

When I took Sustiva, I too was amazed at the vivid, very bizarre dreams! Actually, I quite liked them; however, I can certainly understand why many folks would find them somewhat alarming. The good news is that Sustiva's symptoms are often transient and usually subside spontaneously in 4-6 weeks. Depending on your other HIV meds, certain sleep aids can be used without unduly stressing your liver, or creating other problems. However I do recommend you talk to your HIV specialist before adding anything to your regimen to avoid adverse drug interactions. If the symptoms are persisting for more than 6-8 weeks, they may not subside on their own, in which case you'll have to decide whether or not a change in therapy is necessary. However, for now, try to hang in there for at least 4-6 weeks to see if you, like most other Sustiva users, will have only an initial transient problem with wild dreams.

Good luck and hopefully more pleasant dreams.

Dr. Bob


Previous
Clarification on Probability
Next
Please help one last time I beg of you Cryptosporidium

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement